Excessive Heat, Montgomery
- When
- July 18, 11:00 AM CST to July 19, 11:00 AM CST
- Where
- Montgomery forecast zone
- Reported by
- ASOS
- Coordinates
- 39.231, -89.479 (the zone’s center; the record gives no point)
The heat index ranged from 105 - 110 with high temperatures in the lower to middle 90s.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
The heat index ranged from 105 - 110 with high temperatures in the lower to middle 90s.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 18, 5:50 AM CST, 5 hours 10 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
650 AM CDT SAT JUL 18 2015
.SHORT TERM: (THROUGH LATE THIS AFTERNOON)
ISSUED AT 410 AM CDT SAT JUL 18 2015
FIRST FORECAST CHALLENGE FOR TODAY IS POPS. SEEING EXPANDING
COVERAGE IN ISOLATED TO WIDELY SCATTERED CONVECTION OVER WEST
CENTRAL/NORTHWEST MISSOURI AT THIS TIME. HRRR SEEMS TO BE HANDLING
THIS WAA PRECIP THE BEST AT THE MOMENT, BUT LATEST RUNS OF THE RAP
DO SEEM TO BE CATCHING UP. FORECAST SOUNDINGS SHOW THE PROVERBIAL
CAP OF FORGED STEEL DEVELOPING...SO SURFACE BASED CONVECTION LOOKS
PRETTY UNLIKELY. MY GUT FEELING IS THAT THE HRRR IS TOO AGGRESSIVE
IN BOTH AREAL COVERAGE AND LONGEVITY IN KEEPING PRECIP GOING THROUGH
LATE MORNING AND EARLY AFTERNOON...AND THE RAP MAY NOT BE AGGRESSIVE
ENOUGH, SO I WENT SOMEWHERE IN BETWEEN INCREASING POPS TO SLIGHT
CHANCE ACROSS CENTRAL AND NORTHEAST MISSOURI INTO WEST CENTRAL
ILLINOIS.
SECOND CHALLENGE IS TEMPERATURES...AND THE HEAT ADVISORY WHICH IS
ALREADY IN EFFECT. OBVIOUSLY, PRECIPITATION AND CLOUD COVER WILL
HAVE A BIG IMPACT ON TEMPERATURES TODAY. IF THE HRRR IS MORE RIGHT
THAN WRONG TODAY, THEN ITS UNLIKELY THAT TEMPERATURES WILL HIT THE
MID AND UPPER 90S AS PER THE CURRENT FORECAST. STUCK WITH THE
WARMER FORECAST AND USED A BLEND OF GUIDANCE FOR HIGHS...LEANING
TOWARD A MIX-DOWN OF 850MB GFS TEMPERATURES. NO CHANGE TO THE HEAT
HEADLINES IS ANTICIPATED AT THIS TIME WITH THE CAVEAT THAT THIS
MORNING'S PRECIP DOESN'T DEVELOP INTO SOMETHING MORE SUBSTANTIAL.
CARNEY
.LONG TERM: (TONIGHT THROUGH FRIDAY)
ISSUED AT 410 AM CDT SAT JUL 18 2015
HEAT REMAINS THE PRIMARY FORECAST CONCERN THRU SUNDAY...AND PERHAPS
INTO MONDAY.
UPPER LEVEL RIDGE DOMINATING THE SOUTHERN CONUS WILL CONTINUE TO
COMMAND A STRONG INFLUENCE INTO OUR REGION INTO SUNDAY...BUT IS
EXPECTED TO BEGIN TO BREAKDOWN A BIT FROM THE NORTH AS THE FIRST IN
A SERIES OF UPPER LEVEL DISTURBANCES PASS THRU. AT THE SURFACE...
THIS WILL EQUATE TO OUR REGION REMAINING IN A S-SW FLOW INTO
SUNDAY...WITH A COLD FRONT DROPPING DOWN MAINLY FROM THE AFTERNOON
HOURS ONWARD. WHILE THIS FRONT IS EXPECTED TO SETTLE ACROSS
SOUTHERN MO AND FAR SOUTHERN IL BY SUNDAY NIGHT...THERE IS
INCREASING EVIDENCE IN THE MODELS THAT THIS FIRST FRONT WILL
DISSOLVE SUNDAY NIGHT WITH A SW FLOW RESUMING ALREADY ON MONDAY IN
TIME FOR ANOTHER FRONT TO DROP DOWN DURING THE AFTERNOON.
REFERENCE SHORT-TERM DISCUSSION ON HEAT FORECAST FOR TODAY.
THE DANGEROUS HEAT AND HUMIDITY IS STILL EXPECTED TO CONTINUE INTO
SUNDAY FOR MUCH OF OUR REGION...ENOUGH TO WARRANT MAINTAINING A HEAT
ADVISORY...ALTHOUGH WITH INCREASING UNCERTAINTY ON ITS NORTHERN
PERIPHERY...AS WHAT LOOKS TO BE A NOCTURNAL CONVECTIVE EVENT WILL
TAKE HOLD FOR LATE TONIGHT AND CARRY INTO SUNDAY MORNING FOR AREAS
MAINLY NORTH OF I-70. THIS WILL BRING WITH IT THE ASSOCIATED DEBRIS
CLOUD THAT WILL PROBABLY LINGER INTO SUNDAY AFTERNOON AND FURTHER
COMPLICATE TEMPS AND HEAT INDEX VALUES WITH A DECENT GRADIENT
SOMEWHERE IN THE VICINITY OF I-70... ALL THE WHILE WITH THE SURFACE
COLD FRONT DROPPING INTO THIS AREA AS WELL DURING THE AFTERNOON.
SOME AREAS MAY EVENTUALLY NEED TO BE LOPPED OFF FROM THE HEAT
ADVISORY BUT THE CONFIDENCE FOR DOING IT THIS PACKAGE IS NOT THERE.
TO FURTHER COMPLICATE THINGS...THE POSSIBLE DISSOLUTION OF THE FRONT
SUNDAY NIGHT AND RETURN OF THE HEAT ALREADY BY MONDAY MAY
NECESSITATE AN EXTENSION OF THE HEAT ADVISORY FOR PARTS OF OUR AREA
INTO MONDAY. BUT AGAIN...THE CONFIDENCE FOR DOING IT WITH THIS
PACKAGE IS SIMPLY NOT THERE AT THIS TIME.
FOCUS THEN SHIFTS TO RAIN CHCS AND SEVERE POTENTIAL FOR EARLY NEXT
WEEK.
THE NOCTURNAL CONVECTIVE EVENT FOR AREAS NORTH OF I-70 WILL HAVE
POTENTIAL FOR SEVERE STORMS PERHAPS ALONG THE FAR NORTHERN CWA FOR A
WINDOW OF TIME THIS EVENING. SEVERE STORM POTENTIAL ON SUNDAY WILL
BE HIGHLY DEPENDENT ON EXACTLY WHAT HAPPENS THE NIGHT BEFORE BUT
ENOUGH INSTABILITY SHOULD BE PRESENT FOR AT LEAST AN ISOLATED SEVERE
STORM THREAT. MORE OR LESS THE SAME ON MONDAY WITH A NEW FRONT AND
SIMILAR INSTABILITY IN PLACE.
THE LINGERING FRONTAL BOUNDARY THRU TUESDAY WILL KEEP RAIN CHANCES
GOING. WE MAY SEE A BRIEF REPRIEVE LATE TUESDAY THRU WEDNESDAY WITH
INFLUENCE OF SURFACE HI PRESSURE BUT A WARM FRONT LATE WEDNESDAY
NIGHT INTO THURSDAY WILL ALLOW FOR THE RETURN OF RAIN CHANCES INTO
THE AREA.
ANOTHER ROUND OF HEAT REMAINS ON TAP FOR PERHAPS AS EARLY AS
THURSDAY AFTERNOON...BUT MODEL CONSENSUS AGREES TO DELAY A DAY INTO
FRIDAY AND NEXT WEEKEND.
TES
&&
.AVIATION: (FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 630 AM CDT SAT JUL 18 2015
VFR FLIGHT CONDITIONS ARE EXPECTED TO PREVAIL TODAY ACROSS THE
AREA. SCATTERED SHOWERS AND POSSIBLY A FEW THUNDERSTORMS WILL
CONTINUE TO MOVE EAST INTO CENTRAL AND NORTHEAST MISSOURI THIS
MORNING. LATEST THINKING IS THAT THE HEAVIEST PRECIP WILL STAY
WELL WEST OF THE AREA TODAY...AND THAT THE MAJORITY OF THE RAIN
SHOULD DISSIPATE THROUGH THE LATE MORNING AND EARLY AFTERNOON.
THERE WILL BE A BETTER CHANCE OF STORMS ACROSS NORTHERN PORTIONS
OF THE AREA THIS EVENING AND OVERNIGHT AHEAD OF AN APPROACHING
COLD FRONT. VFR FLIGHT CONDITIONS ARE EXPECTED TO PREVAIL OUTSIDE
OF THE STORMS.
SPECIFICS FOR KSTL:
EXPECT VFR FLIGHT CONDITIONS TO PREVAIL TODAY AND INTO TONIGHT AT
LAMBERT. SHOWERS OVER WESTERN/CENTRAL MISSOURI SHOULD DISSIPATE
BEFORE REACHING THE TERMINAL; BUT I CAN'T TOTALLY RULE OUT A STRAY
SHOWER OR THUNDERSTORM. WIND WILL SHIFT FROM A WEST-SOUTHWEST TO A
SOUTHERLY DIRECTION TODAY, UNFORTUNATELY THIS MEANS THE WIND WILL
PROBABLY BE VERY NEARLY A DIRECT CTOSSWIND FOR THE MAIN RUNWAYS
DURING SOME PERIOD THIS AFTERNOON. THINK LAMBERT WILL BE FAR
ENOUGH SOUTH TO AVOID ANY STORMS TONIGHT, BUT THE CHANCES FOR
STORMS WILL INCREASE AFTER 12Z SUNDAY MORNING.
CARNEY
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...HEAT ADVISORY FROM NOON TODAY TO 8 PM CDT SUNDAY FOR CRAWFORD MO-
IRON MO-MADISON MO-REYNOLDS MO-ST. FRANCOIS MO-STE.
GENEVIEVE MO-WASHINGTON MO.
HEAT ADVISORY UNTIL 8 PM CDT SUNDAY FOR AUDRAIN MO-BOONE MO-
CALLAWAY MO-COLE MO-FRANKLIN MO-GASCONADE MO-JEFFERSON MO-
LINCOLN MO-MONITEAU MO-MONTGOMERY MO-OSAGE MO-ST. CHARLES
MO-ST. LOUIS CITY MO-ST. LOUIS MO-WARREN MO.
HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KNOX MO-LEWIS MO-
MARION MO-MONROE MO-PIKE MO-RALLS MO-SHELBY MO.
IL...HEAT ADVISORY FROM NOON TODAY TO 8 PM CDT SUNDAY FOR BOND IL-
CLINTON IL-FAYETTE IL-MARION IL-MONTGOMERY IL-RANDOLPH IL-
WASHINGTON IL.
HEAT ADVISORY UNTIL 8 PM CDT SUNDAY FOR CALHOUN IL-GREENE IL-
JERSEY IL-MACOUPIN IL-MADISON IL-MONROE IL-ST. CLAIR IL.
HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR ADAMS IL-BROWN IL-
PIKE IL.
&&
WFO LSXHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 440 AM CDT SAT JUL 18 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 440 AM CDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT DANGEROUS LEVELS OF HEAT AND HUMIDITY ARE EXPECTED AREAWIDE TODAY...WHERE A HEAT ADVISORY IS IN EFFECT. PLEASE CONSULT THE ADVISORY PRODUCT FOR ADDITIONAL INFORMATION. ISOLATED THUNDERSTORMS CAN BE EXPECTED TODAY FOR AREAS NORTH OF INTERSTATE 70...WITH THUNDERSTORM CHANCES INCREASING TONIGHT FOR THIS SAME AREA. ISOLATED SEVERE STORMS ARE POSSIBLE THIS EVENING FOR PARTS OF NORTHEAST MISSOURI AND WEST-CENTRAL ILLINOIS. MAJOR FLOODING IS ONGOING ALONG THE ILLINOIS RIVER FROM LA GRANGE LOCK AND DAM TO THE CONFLUENCE OF THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DANGEROUS HEAT AND HUMIDITY IS EXPECTED TO CONTINUE UNTIL SUNDAY EVENING FOR MUCH OF THE AREA. A HEAT ADVISORY IS IN EFFECT. PLEASE CONSULT THE ADVISORY PRODUCT FOR ADDITIONAL INFORMATION. THUNDERSTORMS ARE LIKELY FOR MUCH OF THE AREA SUNDAY AND SUNDAY NIGHT...WITH A CHANCE FOR THUNDERSTORMS CONTINUING EACH DAY OVER PARTS OF THE AREA FROM MONDAY THROUGH FRIDAY. SOME OF THE STORMS SUNDAY AND MONDAY COULD BE STRONG TO SEVERE. MAJOR FLOODING WILL CONTINUE ALONG PARTS OF THE ILLINOIS RIVER THROUGH MUCH OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. TES
The national radar mosaic for the moment the first event began.
6 excessive heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2015Every state in 2015This day in weather historyWarnings in Illinois, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 604154, 604155, 604156, 604157, 604158, 604159.